MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.5MM PRXHUM LK PL 3H R 89MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3.5MM PRXHUM LK PL 3H R 89MM; PLATE, FIXATION, BONE
Catalog Number 71821303
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a delay from about 1 hour happened during a surgery due to the plate on proximal humerus and locking screws would not lock into plate.Surgeon opted to switch to 3.5 x 5 hole plate instead and screws locked into plate.
 
Additional Manufacturer Narrative
The associated peri-loc 3.5 mm proximal humerus locking plate was returned and evaluated.A visual inspection of the returned product indicated minor surface damage from attempted use.A functional evaluation of the plate indicated that a mating screw was able to lock into all the plate holes.A dimensional inspection was performed; one hole was unable to get an accurate measurement, due to the deformation potentially from the surgeon's attempt or the functional tests.Our clinical evaluation indicated there was an approximate 1 hour surgical delay which resulted in no patient injury or harm.The procedure was reportedly completed with a 5-hole humeral locking plate without further complication.The patient's current status remains unknown.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.Lot number added.

Brand Name
3.5MM PRXHUM LK PL 3H R 89MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7609492
Report Number1020279-2018-01149
Device Sequence Number157045
Product Code HRS
UDI-Device Identifier00885556041604
UDI-Public00885556041604
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71821303
Device Lot Number18AM13212
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;